Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Salt Lake City, UT

September 12, 2025Emery County, Wayne County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Sep 12, 2025, 9:15 AM MDT for Emery County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2025, 9:15 AM MDT (15:15 UTC)
Expired
Sep 12, 2025, 12:15 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Emery County, UT, Wayne County, UT

The radar

The Grand Junction radar (KGJX), 171 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 3.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WGUS55 KSLC 121515
FFWSLC
UTC015-055-121815-
/O.NEW.KSLC.FF.W.0028.250912T1515Z-250912T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
915 AM MDT Fri Sep 12 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Southeastern Emery County in central Utah...
  Northeastern Wayne County in southern Utah...

* Until 1215 PM MDT.

* At 915 AM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.4 and 0.7 inches of 
  rain have fallen. Additional rainfall amounts of 0.25 to 0.5 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Emery and Northeastern Wayne 
  Counties including Water Canyon, High Spur, Low Spur and Big 
  Spring Slot Canyons to the Green River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3882 11011 3875 11008 3871 11012 3862 11004
      3861 11006 3859 11000 3858 11006 3856 10999
      3851 11005 3848 11000 3845 11004 3842 11000
      3839 11003 3834 10994 3835 11021 3849 11040
      3874 11023

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Church
2 follow-up statements
728 
WGUS75 KSLC 121647
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1047 AM MDT Fri Sep 12 2025

UTC015-055-121815-
/O.CON.KSLC.FF.W.0028.000000T0000Z-250912T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-Wayne UT-
1047 AM MDT Fri Sep 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM MDT THIS 
AFTERNOON FOR SOUTHEASTERN EMERY AND NORTHEASTERN WAYNE COUNTIES...

At 1047 AM MDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 0.6 and 1.20 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Emery and Northeastern Wayne 
  Counties including Water Canyon, High Spur, Low Spur and Big 
  Spring Slot Canyons to the Green River.

This includes the following streams and drainages...
  Robbers Roost Canyon, Moonshine Wash, Green River, San Rafael 
  River, Antelope Valley Wash, Horseshoe Canyon and Dugout Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3882 11011 3875 11008 3871 11012 3862 11004
      3861 11006 3859 11000 3858 11006 3856 10999
      3851 11005 3848 11000 3845 11004 3842 11000
      3839 11003 3834 10994 3835 11021 3849 11040
      3874 11023

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

STW
138 
WGUS75 KSLC 121811
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1211 PM MDT Fri Sep 12 2025

UTC015-055-121821-
/O.EXP.KSLC.FF.W.0028.000000T0000Z-250912T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-Wayne UT-
1211 PM MDT Fri Sep 12 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM MDT THIS AFTERNOON FOR 
SOUTHEASTERN EMERY AND NORTHEASTERN WAYNE COUNTIES...

The heavy rain has largely ended, though a newly developed storm is 
bringing some additional light to moderate rainfall. Flooding is no 
longer expected to pose an immediate widespread threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3882 11011 3875 11008 3871 11012 3862 11004
      3861 11006 3859 11000 3858 11006 3856 10999
      3851 11005 3848 11000 3845 11004 3842 11000
      3839 11003 3834 10994 3835 11021 3849 11040
      3874 11023

$$

STW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 4:54 AM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 12, 4:54 AM MDT, 4 hours 21 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Salt Lake City UT
454 AM MDT Fri Sep 12 2025

.SYNOPSIS...A slow moving upper level low will impact the region
through Saturday. Short-lived high pressure Sunday will transition
to a cold front crossing the state Monday into Tuesday.

&&

.DISCUSSION...A slow moving upper level will continue to impact
much of Utah through Saturday. Early morning upper air and
satellite analysis indicates an upper level low is centered
north of Reno, NV. Southwest flow remains across Utah, while a
series of shortwave troughs rotate around the parent low across
Oregon and Nevada. Light showers continue across portions of
northern Utah in association with subtle jet enhancement.

By this afternoon, a shortwave trough ejecting ahead of the main
circulation in southwest flow will provide support for convection
across the eastern half of Utah. HREF mean SBCAPE across Utah will
range from around 250-500 J/kg, with deep layer shear around
40-50kts. Expect showers and a few thunderstorms to develop
through the afternoon and evening from roughly I-15 eastward.

Similar conditions are expected Saturday as the trough axis
finally passes overhead.

By Sunday, shortwave ridging will shift across the region. The
next upper level low is expected to slowly cross the northern
Intermountain Region Monday through Wednesday. This system will
likely push a cold front slowly through the state Monday into
Tuesday.

Around 30% of the ensemble members bring light precipitation to
northern Utah (mainly Provo and northward) with this front, while
70% indicate this front is sufficiently removed from any forcing
to be dry. More probable is the reduction of temperatures by at
least 2-3 degrees Monday and another 2-3 degrees Tuesday, mainly
across northern and central Utah.

&&

.AVIATION...KSLC...VFR conditions will persist for the KSLC
terminal through the period. Variable winds will gradually switch
over to light southerly winds that will become gusty during the
day. Conditions will remain dry with some scattered mid level
clouds.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for the entire airspace through the period. Mostly dry conditions
and some mid level clouds will continue with afternoon convection
staying confined to far eastern portions of the airspace unlikely
to impact any terminals. Southerly winds will increase during the
day.

&&

.FIRE WEATHER...A slow moving upper level system (that we've been
talking about for days) will continue to shift across the Great
Basin through Saturday. Expect showers and thunderstorms to
develop Friday and Saturday afternoon and evening across the
eastern half of Utah.

After a brief period of high pressure Sunday, another slow moving
upper level low will cross the northern Intermountain Region
Monday into Wednesday. This will bring a cold front slowly through
the state Monday into Tuesday. Around 30% of the ensemble members
bring light precipitation into northern Utah with this cold
front, while the remainder indicate a largely dry front.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Sep 12, 6:30 AM MDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
630 AM MDT Fri Sep 12 2025

UTZ125-130-121315-
Western Canyonlands UT-Southern Mountains UT-
630 AM MDT Fri Sep 12 2025

...A strong thunderstorm will impact portions of northeastern
Garfield and eastern Wayne Counties through 715 AM MDT
...

At 630 AM MDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Hite Marina, or 28 miles southeast of Capitol Reef
National Park, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hanksville.

This includes the following highways...
 Utah Route 24 between mile markers 112 and 122.
 Utah Route 95 between mile markers 0 and 30.
 Utah Route 276 between mile markers 0 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3779 11071 3796 11104 3847 11072 3827 11025
TIME...MOT...LOC 1230Z 214DEG 23KT 3791 11077

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CRK
Special weather statement, Sep 12, 7:07 AM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
707 AM MDT Fri Sep 12 2025

UTZ121-125-130-121345-
San Rafael Swell UT-Western Canyonlands UT-Southern Mountains UT-
707 AM MDT Fri Sep 12 2025

...A strong thunderstorm will impact portions of northeastern
Garfield, eastern Wayne and south central Emery Counties through 745
AM MDT
...

At 707 AM MDT, Doppler radar was tracking a strong thunderstorm 21
miles southeast of Capitol Reef National Park, moving northeast at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hanksville and Goblin Valley.

This includes the following highways...
 Utah Route 24 between mile markers 110 and 134.
 Utah Route 95 between mile markers 0 and 29.
 Utah Route 276 between mile markers 0 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3779 11080 3791 11103 3795 11104 3867 11068
      3835 11007
TIME...MOT...LOC 1307Z 212DEG 34KT 3794 11091

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CRK
Special weather statement, Sep 12, 7:52 AM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
752 AM MDT Fri Sep 12 2025

UTZ121-125-130-121430-
San Rafael Swell UT-Western Canyonlands UT-Southern Mountains UT-
752 AM MDT Fri Sep 12 2025

...A strong thunderstorm will impact portions of northeastern
Garfield, central Wayne and south central Emery Counties through 830
AM MDT
...

At 751 AM MDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of Capitol Reef National Park, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hanksville and Goblin Valley.

This includes the following highways...
 Utah Route 24 between mile markers 105 and 135.
 Utah Route 95 between mile markers 0 and 27.
 Utah Route 276 between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3788 11086 3800 11103 3829 11098 3865 11061
      3846 11037 3826 11023 3797 11060
TIME...MOT...LOC 1351Z 224DEG 29KT 3800 11088

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

STW
Special weather statement, Sep 12, 8:27 AM MDT, 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
827 AM MDT Fri Sep 12 2025

UTZ121-130-121515-
San Rafael Swell UT-Western Canyonlands UT-
827 AM MDT Fri Sep 12 2025

...A strong thunderstorm will impact portions of northern Garfield,
eastern Wayne and southeastern Emery Counties through 915 AM MDT
...

At 827 AM MDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Hanksville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Garfield,
eastern Wayne and southeastern Emery Counties.

This includes Utah Route 95 between mile markers 4 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3851 11005 3848 11001 3837 11001 3805 11052
      3823 11075 3856 11053 3884 11013 3876 11008
      3873 11012 3869 11010 3865 11003 3861 11007
      3860 10999 3859 11006 3856 10999
TIME...MOT...LOC 1427Z 225DEG 34KT 3837 11037

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

STW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:28 AM MDTSevere Thunderstorm WarningSLCGarfield, Kane32 min
Sep 12, 6:30 AM MDTSpecial Weather StatementSLCWayne45 min
Sep 12, 6:55 AM MDTSevere Thunderstorm WarningSLCGarfield35 min
Sep 12, 7:07 AM MDTSpecial Weather StatementSLCWayne38 min
Sep 12, 7:16 AM MDTSevere Thunderstorm WarningSLCEmery, Wayne44 min
Sep 12, 7:52 AM MDTSpecial Weather StatementSLCWayne38 min
Sep 12, 7:57 AM MDTSevere Thunderstorm WarningSLCEmery, Wayne33 min
Sep 12, 8:17 AM MDTFlash Flood Warning Considerable damage threatSLCWayne3 hr
Sep 12, 8:27 AM MDTSpecial Weather StatementSLC48 min
Sep 12, 8:53 AM MDTSevere Thunderstorm WarningSLCEmery, Wayne37 min
Sep 12, 11:30 AM MDTSpecial Weather StatementSLC30 min
Sep 12, 3:08 PM MDTSpecial Weather StatementSLCDuchesne52 min
Sep 12, 3:17 PM MDTSpecial Weather StatementSLCCarbon28 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.